Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 20, 2023, 2:26 AM CDT for Medina County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2023, 2:26 AM CDT (07:26 UTC)
- Expired
- May 20, 2023, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
357
WGUS54 KEWX 200726
FFWEWX
TXC325-201030-
/O.NEW.KEWX.FF.W.0023.230520T0726Z-230520T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
226 AM CDT Sat May 20 2023
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southern Medina County in south central Texas...
* Until 530 AM CDT.
* At 226 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hondo, Castroville, Lacoste, Biry, New Fountain, Dunlay, Quihi,
D'Hanis, Bader, Noonan and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2918 9941 2923 9938 2930 9932 2937 9924
2937 9922 2940 9914 2943 9882 2939 9880
2938 9880 2933 9880 2931 9880 2928 9880
2927 9880 2923 9892 2909 9934 2909 9939
2909 9941 2912 9941 2913 9941
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OB2 follow-up statements
738
WGUS74 KEWX 200849
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
349 AM CDT Sat May 20 2023
TXC325-201030-
/O.CON.KEWX.FF.W.0023.000000T0000Z-230520T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina TX-
349 AM CDT Sat May 20 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT EARLY THIS
MORNING FOR SOUTHERN MEDINA COUNTY...
At 349 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 6 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hondo, Castroville, Lacoste, Biry, New Fountain, Dunlay, Quihi,
D'Hanis, Bader, Noonan and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2918 9941 2923 9938 2930 9932 2937 9924
2937 9922 2940 9914 2943 9882 2939 9880
2938 9880 2933 9880 2931 9880 2928 9880
2927 9880 2923 9892 2909 9934 2909 9939
2909 9941 2912 9941 2913 9941
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BRADY447
WGUS54 KEWX 201000
FFWEWX
TXC325-201200-
/O.EXT.KEWX.FF.W.0023.000000T0000Z-230520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
500 AM CDT Sat May 20 2023
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Southern Medina County in south central Texas...
* Until 700 AM CDT.
* At 500 AM CDT, Doppler radar indicated that thunderstorms
previously produced heavy rain across the warned area. Light to
occasional moderate rain continues to fall within the warned area.
Between 2 and 6 inches of rain have fallen. Additional rainfall
amounts up to 0.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hondo, Castroville, Lacoste, Biry, New Fountain, Dunlay, Quihi,
D'Hanis, Bader, Noonan and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2918 9941 2923 9938 2930 9932 2937 9924
2937 9922 2940 9914 2943 9882 2939 9880
2938 9880 2933 9880 2931 9880 2928 9880
2927 9880 2923 9892 2909 9934 2909 9939
2909 9941 2912 9941 2913 9941
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BRADYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 1:09 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 20, 1:09 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 109 AM CDT Sat May 20 2023 ...New AVIATION... .UPDATE... Issued at 904 PM CDT Fri May 19 2023 Convection across Mexico has dissipated, with the exception of a left mover from an early supercell split, which could potentially impact far southern Maverick and southwest Dimmit counties should it hold together. Elsewhere, isolated strong to severe storms formed this evening across Llano, northern Gillespie, and northwest Blanco Counties. Recent CAMs indicate this convection may weaken over the next couple of hours with loss of heating. However, CAMs also indicate re-development of showers and storms after midnight through the Hill Country and southern Edwards Plateau as the front arrives, spreading possibly into the San Antonio area and west to the Rio Grande during the early morning, pre-dawn hours. A few strong to isolated severe storms could still be possible, but a threat for locally heavy rainfall and isolated instances of flooding may become the bigger threat. && .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 229 Issued at 341 PM CDT Fri May 19 2023 The forecast remains on track from the short term discussion below. CI has begun in between the two areas mentioned below, across the southeastern portion of the SJT CWA. These storms are in a favorable environment to become severe over the next hour or so with large to very large hail being the main threat initially, hence the issuance of the watch. These storms and any storms that make it east of the Rio Grande may begin to impact the CWA as early as 22z. How quickly storms congeal and move southeast is a little uncertain, and portions of the watch area may need to be expanded in time if conditions warrant later this evening. Severe probabilities according to the HREF drop off pretty quickly as convection reaches the I-35 corridor later this evening, which makes sense given increasing convective inhibition after sunset, but an isolated strong storm or two cannot be ruled out through Saturday morning. && .SHORT TERM... (Tonight through Saturday night) Issued at 208 PM CDT Fri May 19 2023 The main focus of the short term period will be on the storm potential late this afternoon and through the evening hours across the region. A cold front currently along a line from just south of Midland to near Wichita Falls will continue to move south into tomorrow, likely entering our northern counties late this evening. Along and ahead of the front, at least scattered thunderstorm development is expected, with CI already in process across portions of NE TX. There is a secondary area of thunderstorm development which is also already in progress across the higher terrain of Mexico. This activity is more driven by a 500mb shortwave riding atop a subtropical ridge centered near the Bay of Campeche. Over the course of the afternoon and evening, both clusters of thunderstorm development are expected to merge across the CWA. The environment across south-central Texas is favorable for strong to severe thunderstorms, with boundary layer temperatures approaching 90 degrees and surface dewpoints generally in the upper 60s to low 70s contributing to 3000-4000 J/kg of SBCAPE. Additionally, effective bulk shear is expected to increase into the 30-40 kt range across the region this afternoon with the approach of the shortwave. This amount of instability and shear will be plenty sufficient for severe storms capable of producing large hail and damaging wind gusts. Relatively weak flow and shear in the lowest levels of the atmosphere will result in a negligible threat for tornadoes. There will however be potential for at least isolated instances of excessive rainfall/flooding as PWATs across the region currently fall into the 1.3-1.4" range according to the SPC Mesoanalysis Page, though the HREF shows PWAT values approaching/exceeding 1.8" across western portions of the CWA this evening/overnight. Due to the moisture and the potential for some back-building cells along the front/surface trough, WPC has upgraded to a Slight Risk (Level 2/4) for portions of the area in their latest Excessive Rainfall Outlook. Showers and storms will likely be ongoing across the southwestern half of the CWA post-sunrise tomorrow morning. SPC and WPC both have a portion of this area under a Marginal Risk in their respective outlooks after 12Z tomorrow. While an isolated strong to severe storm cannot be ruled out, in general the expectation is for mainly sub-severe storms and possibly some isolated nuisance flooding. As the front gets hung up along the higher terrain of Mexico, chances for showers and storms will continue across mainly the Rio Grande Plains through Saturday afternoon. Overnight into Sunday, CAMs depict this activity beginning to move east as a second shortwave arrives and helps flatten the ridge some. While it is technically a cold front, the northerly wind shift will do little in terms of our temperatures and humidity as is typical this time of year. Expect a slight drop in both, but with no major reprieve. && .LONG TERM... (Sunday through Friday) Issued at 208 PM CDT Fri May 19 2023 A shortwave will bring some additional light rain chances to the western half of the area Sunday morning, with most models showing less activity and a weakening trend into Sunday afternoon. Have shifted the highest PoPs westward this day with generally dry conditions for the Coastal Plains and northern I-35 corridor and Hill Country, although a scattered shower isn't out of the question as this shortwave shifts east. "Cooler" weather is anticipated Sunday afternoon with highs mainly in the 80s, a bit cooler in portions of the Hill Country and southern Edwards Plateau in the 70s. Dry conditions are expected on Monday as mid-level northwest flow begins to set up for the week over South-Central Texas. Upper ridging becomes more amplified by mid-week as we reside between two strong areas of low pressure to our west and east. Could see a few shortwaves bring some low end PoPs to our area this upcoming week, but the better chances remain to the northeast. Still, have some 15-25 percent PoPs in the northeast portion of our area each day Tuesday through Thursday. In general, would be exact mainly dry and warm conditions through the work week. By Tuesday, widespread highs in the upper 80s to low 90s are expected across much of the area with similar temperatures expected through the week. && .AVIATION... (06Z TAFS) Issued at 1245 AM CDT Sat May 20 2023 Aviation concerns remain centered on thunderstorm development through the early morning hours today. Confidence is higher that TSRA will impact SAT and SSF, so TEMPO groups will continue this morning. Elsewhere confidence is a little lower, but will mention -SHRA and AUS, with VCTS at DRT. Convective outflow boundary moving in from the north will bring a northerly wind shift early this morning, with a cold front reinforcing north winds throughout the day. Some low clouds will also filter in from the north and we will keep MVFR in the forecast through most of the daytime hours. Clouds should begin to clear from northeast to southwest by early evening Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 84 65 81 64 / 10 10 10 0 Austin Bergstrom Intl Airport 82 65 78 63 / 10 10 10 0 New Braunfels Muni Airport 84 67 81 63 / 20 10 10 0 Burnet Muni Airport 80 62 79 61 / 10 10 10 0 Del Rio Intl Airport 83 68 83 65 / 50 40 30 0 Georgetown Muni Airport 80 64 79 61 / 10 10 10 0 Hondo Muni Airport 82 66 80 63 / 40 30 20 0 San Marcos Muni Airport 83 66 79 63 / 20 10 10 0 La Grange - Fayette Regional 82 67 79 65 / 10 10 10 0 San Antonio Intl Airport 83 68 80 64 / 30 20 10 0 Stinson Muni Airport 85 69 82 66 / 30 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Brady Aviation...Platt
Hazardous weather outlook, May 19, 10:30 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1030 PM CDT Fri May 19 2023 TXZ171>173-183>194-202>209-217>225-228-210330- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1030 PM CDT Fri May 19 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a level 2 out of 5 risk for strong to severe storms from late this afternoon through tonight across the Edwards Plateau, Hill Country, and I-35 corridor. Large hail and damaging wind gusts are the main severe threats. In addition, locally heavy rainfall and isolated flooding is possible. A Severe Thunderstorm Watch is in effect until midnight for most of the locations mentioned above. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a level 1 out of 5 risk for strong to severe storms and locally heavy rainfall across the Rio Grande Plains on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 20, 12:15 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1215 AM CDT Sat May 20 2023
TXZ184-185-200600-
Edwards TX-Real TX-
1215 AM CDT Sat May 20 2023
...A strong thunderstorm will impact portions of south central
Edwards and southwestern Real Counties through 100 AM CDT...
At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Barksdale, or 15 miles south of Rocksprings, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camp Wood, Vance and Barksdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2993 9976 2962 9989 2962 10010 2971 10041
2995 10021
TIME...MOT...LOC 0515Z 303DEG 9KT 2979 10023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, May 20, 12:26 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1226 AM CDT Sat May 20 2023
TXZ205-200615-
Bexar TX-
1226 AM CDT Sat May 20 2023
...A strong thunderstorm will impact portions of northwestern Bexar
County through 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm over
Government Canyon State Natural Area, or 12 miles south of Boerne,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, San Antonio Int Airport, Leon Valley, Helotes, Fair Oaks
Ranch, Shavano Park, Hollywood Park, Cross Mountain, Lackland AFB,
Leon Springs, The Dominion, Government Canyon State Natural Area, Sea
World, Timberwood Park, Castle Hills, Balcones Heights, Hill Country
Village, Grey Forest, San Geronimo and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2951 9880 2962 9881 2974 9870 2974 9867
2964 9839 2935 9862
TIME...MOT...LOC 0526Z 304DEG 15KT 2960 9874
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, May 20, 12:41 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat May 20 2023
TXZ228-200630-
Dimmit TX-
1241 AM CDT Sat May 20 2023
...A strong thunderstorm will impact portions of western Dimmit
County through 130 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Carrizo Springs, with another strong thunderstorm
located 19 miles southwest of Asherton. Both storms are moving
northeast around 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilson Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2845 10011 2857 9992 2820 9968 2820 10011
TIME...MOT...LOC 0538Z 229DEG 10KT 2838 10003
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PLATTSpecial weather statement, May 20, 12:45 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1245 AM CDT Sat May 20 2023
TXZ185>187-203-200645-
Uvalde TX-Kerr TX-Real TX-Bandera TX-
1245 AM CDT Sat May 20 2023
...Strong thunderstorms will impact portions of Bandera, central
Kerr, northeastern Uvalde and east central Real Counties through 145
AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mountain Home to near Lost Maples State
Natural Area. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Kerrville, Comfort, Vanderpool, Tarpley, Ingram, Hunt, Camp
Verde, Kerrville-Schreiner Park, Waltonia, Cypress Creek, Mountain
Home, Center Point, Utopia, Lost Maples State Natural Area and Kerr
Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3019 9930 3013 9930 3014 9915 2999 9892
2994 9892 2963 9931 2963 9941 2954 9941
2946 9951 2989 9974 3022 9932
TIME...MOT...LOC 0545Z 324DEG 19KT 3013 9933 2986 9966
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, May 20, 1:04 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CDT Sat May 20 2023
TXZ205-200645-
Bexar TX-
104 AM CDT Sat May 20 2023
...A strong thunderstorm will impact portions of central Bexar County
through 145 AM CDT...
At 104 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leon Valley, or near San Antonio, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Schertz, San Antonio Int Airport, Stinson Municipal
Airport, Leon Valley, Kirby, Alamo Heights, Windcrest, Terrell Hills,
Shavano Park, Olmos Park, St. Hedwig, Elmendorf, China Grove,
Calaveras Lake, Sea World, Lackland AFB, Converse, Castle Hills and
Sandy Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2942 9880 2959 9853 2944 9813 2912 9840
TIME...MOT...LOC 0604Z 315DEG 19KT 2946 9859
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, May 20, 1:36 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
136 AM CDT Sat May 20 2023
TXZ203-204-218>220-200730-
Frio TX-Atascosa TX-Uvalde TX-Medina TX-Zavala TX-
136 AM CDT Sat May 20 2023
...Strong thunderstorms will impact portions of Medina, southeastern
Uvalde, northeastern Zavala, northern Frio and northwestern Atascosa
Counties through 230 AM CDT...
At 136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Castroville to 7 miles north of Frio Town
to near Uvalde Estates. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Uvalde, Pearsall, Hondo, Devine, Castroville, Batesville, Lytle,
Natalia, Lacoste, North Pearsall, Moore, D'Hanis, Noonan, Quihi,
Dunlay, Mico, Uvalde Estates, Pearson, Bader and Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2898 9983 2932 9987 2931 9941 2962 9912
2962 9901 2959 9898 2956 9899 2955 9897
2956 9895 2937 9880 2925 9880 2920 9867
2917 9864 2883 9920
TIME...MOT...LOC 0636Z 338DEG 15KT 2940 9884 2912 9934 2917 9979
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 68 min |
| May 19, 7:49 PM CDT | Areal Flood Advisory | EWX | Llano | 4 hr |
| May 19, 8:37 PM CDT | Special Weather Statement | EWX | Blanco | 38 min |
| May 19, 9:25 PM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| May 19, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 50 min |
| May 19, 10:40 PM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| May 19, 10:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 4 hr |
| May 19, 11:13 PM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| May 19, 11:43 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
| May 20, 12:04 AM CDT | Special Weather Statement | EWX | Kendall | 41 min |
| May 20, 12:12 AM CDT | Special Weather Statement | EWX | Kerr | 48 min |
| May 20, 12:12 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Kendall, Kerr | 35 min |
| May 20, 12:15 AM CDT | Special Weather Statement | EWX | Real | 45 min |
| May 20, 12:26 AM CDT | Special Weather Statement | EWX | Bexar | 49 min |
| May 20, 12:41 AM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 20, 12:42 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Uvalde | 48 min |
| May 20, 12:45 AM CDT | Special Weather Statement | EWX | Bandera, Kerr | 60 min |
| May 20, 1:04 AM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| May 20, 1:13 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 19 min |
| May 20, 1:23 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 67 min |
| May 20, 1:36 AM CDT | Special Weather Statement | EWX | Medina | 54 min |
| May 20, 1:41 AM CDT | Areal Flood Advisory | EWX | Bexar | 5 hr |
| May 20, 1:57 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 20, 2:08 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Medina | 43 min |
| May 20, 2:39 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| May 20, 2:43 AM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| May 20, 2:53 AM CDT | Special Weather Statement | EWX | Medina | 37 min |
| May 20, 3:03 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 3 hr |
| May 20, 3:26 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde, Zavala | 3 hr |
| May 20, 3:34 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| May 20, 4:32 AM CDT | Special Weather Statement | EWX | Atascosa, Karnes, Wilson | 58 min |
| May 20, 4:48 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 20, 7:22 AM CDT | Special Weather Statement | EWX | Kinney | 38 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.